Vol. 110, No. 2, 1984

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Helicoids of constant mean curvature and their Gauss maps

Walter Iaan Seaman

Vol. 110 (1984), No. 2, 387–396
Abstract

A helicoidal surface in R3 is a natural generalization of a surface of revolution. We give a simple description via the theory of harmonic maps of the Gauss maps and Gaussian images of complete helicoidal surfaces of constant mean curvature in R3. Do Carmo had conjectured that the Gaussian image of such a surface contained an equator. This is true for the complete surfaces of revolution of constant mean curvatures in R3 and we affirm this for helicoids of constant mean curvature.

Mathematical Subject Classification 2000
Primary: 53A10
Milestones
Received: 11 November 1982
Published: 1 February 1984
Authors
Walter Iaan Seaman